advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Singapore:

I have recently been hospitalised and diagnosed with diabetes although it is not known whether it is type 1 or 2. Having been discharged, my medication is insulin injection (Insulatard HM - long lasting and Actrapid HM - fast acting) to my abdomen. They are as follows:

  1. 26 units Insulatard with 10 units Actrapid 30 minutes before breakfast
  2. 10 units Actrapid 30 minutes before lunch
  3. 20 units Insulatard with 10 units Actrapid 30 minutes before dinner

I had been doing these injections for about eight days. My blood glucose level has now come down nicely to an average of 7 to 8 mmol/L [126 - 144 mg/dl]. I do brisk walking now everyday for about 30 minutes in the morning and 30 minutes after dinner occasionally. During my one week stay in the hospital, everything was fine. But since being discharged (about 8 days since then), I started to develop a rash on the second day that continues until now. The rash is in the form of very tiny blisters of about 1mm in diameter. They started over my stomach region. After three or so days, they started to clear up, but it now has spread to my thighs and hands. Is this an allergy and how serious is it? After an injection, should I wipe the injection site with an alcohol swab?

Answer:

It may be an allergy but if it was due to the insulin, then it would be constant and progressive. It may be due to something else. Most of my patients either wipe the injection site with alcohol, though this could dry the skin and sometimes cause the blisters you talk about, others just clean the area with a water and mild soap and dry with a towel. I would have your physician take a look at the areas.

ABS

DTQ-20031202223810
Original posting 11 Dec 2003
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.